Alert archive / Idaho / Wind Advisories in 2011
Wind Advisory 16, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Apr 18, 2011, 9:57 PM MDT. It was in force for 3 min.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2011, 9:57 PM MDT (03:57 UTC)
- Expired
- Apr 18, 2011, 10:00 PM MDT
- In force
- 3 min
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
837 WWUS75 KPIH 190357 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 957 PM MDT MON APR 18 2011 IDZ020-021-190500- /O.NEW.KPIH.WI.Y.0016.110419T0357Z-110419T0400Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... CRATERS OF THE MOON...INL COMPLEX...POCATELLO...BLACKFOOT... MASSACRE ROCKS 957 PM MDT MON APR 18 2011 ...WIND ADVISORY IN EFFECT UNTIL 10 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM MDT THIS EVENING. * WINDS: AROUND 30 MPH WITH GUSTS TO 40 MPH CONTINUED ACROSS THE INL COMPLEX. * TIMING: ARE EXPECTED TO FALL BELOW ADVISORY LEVELS AFTER 10 PM. * LOCATIONS INCLUDE: POCATELLO...BLACKFOOT...MASSACRE ROCKS... IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...INL COMPLEX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
351 WWUS75 KPIH 190358 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 958 PM MDT MON APR 18 2011 IDZ020-021-190500- /O.EXP.KPIH.WI.Y.0016.000000T0000Z-110419T0400Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... CRATERS OF THE MOON...INL COMPLEX...POCATELLO...BLACKFOOT... MASSACRE ROCKS 958 PM MDT MON APR 18 2011 ...WIND ADVISORY WILL EXPIRE AT 10 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 10 PM MDT THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 18, 1:40 PM MDT, 8 hours 17 minutes earlier.
Area forecast discussion, Apr 18, 1:40 PM MDT, 8 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 140 PM MDT MON APR 18 2011 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT. A COLD FRONT HAS MOVED THROUGH THE AREA. SHOWERS WILL GRADUALLY DIMINISH TONIGHT AS COOLER WEATHER WORKS INTO THE REGION. GUSTY WINDS SHOULD SUBSIDE THIS EVENING AS WELL. TUESDAY SHOULD BE RELATIVELY QUIET AS HIGH PRESSURE SETTLES IN. A FEW UPSLOPE AIDED SHOWERS MAY BE POSSIBLE OVER THE EASTERN HIGHLANDS...BUT AMOUNTS SHOULD BE VERY LIGHT. NEXT BATCH OF PRECIPITATION ARRIVES WEDNESDAY AFTERNOON FROM THE SOUTHWEST. THIS LOOKS LIKE A QUICK HITTING SHOT OF PRECIPITATION BUT WILL LIKELY AFFECT MOST OF THE REGION WEDNESDAY AFTERNOON OR WEDNESDAY EVENING. SNOW LEVELS LOOK TO BE ABOVE 6000 FEET WHILE AMOUNTS APPEAR TO BE RELATIVELY LIGHT. VALLE .LONG TERM...THU THROUGH NEXT TUE NIGHT. MAJOR TROUGH PUSHING THROUGH ON THU FOR THE WETTEST DAY OF THE PERIOD. EXPECT ONLY LIGHT AMOUNTS OF SNOW AND MAINLY AT HIGH ELEVATIONS WITH 2 TO 5 INCH ACCUMULATIONS ALL ABOVE THE 5500 FOOT ELEVATION. ONLY THE UPPER SNAKE HIGHLANDS HAVE A RISK OF REACHING ADVISORY CRITERIA...AND IT APPEARS TO BE ONLY VERY HIGH ELEVATIONS. BELOW 5500 FEET ELEVATION...EXPECT SKIFF TO 1 INCH. BOTH ECMWF AND GFS ARE INDICATING THIS STORM AND PRODUCE VERY SIMILAR QPF. HAVE INCREASED POP FOR THIS DAY WITH THE INCREASING CONFIDENCE IN THE SOLUTIONS. STORM CONTINUES THU NIGHT AND FRI IN THE EASTERN AND NORTHERN BORDER REGIONS AS THE UPPER LEVEL LOW SLOWLY MOVES THROUGH CENTRAL MONTANA AND HAVE INCREASED POPS IN THE EAST AND DECREASED SLIGHTLY IN THE WESTERN THIRD OF THE FORECAST AREA. FRI NIGHT...SAT...AND SAT NIGHT ARE FAIRLY DRY...AND AT THIS POINT THE ECMWF AND GFS DEVELOP HUGE DIFFERENCES IN THEIR SOLUTIONS. SO HAVE NOT BOTHERED WITH MUCH BEYOND SAT NIGHT...ADJUSTING ONLY FOR COORDINATION PURPOSES. MESSICK && .AVIATION...BACK EDGE OF THE CONTINUOUS PRECIPITATION IS JUST PASSING THE LOWER ELEVATION AIRDROMES. ONLY LIGHT SHOWERS EXPECTED THROUGH THE EVENING...SO CEILINGS SHOULD IMPROVE THIS AFTERNOON. WIND WILL TAKE UNTIL THE EVENING AS THE LOW CONTINUES ITS EASTWARD PROPAGATION. DO NOT EXPECT A REPEAT AND BOUNDARY LAYER WIND SHOULD STAY STRONG ENOUGH TO ELIMINATE ANY CHANCE OF FOG OR STRATUS COMPLICATING AIRPORT OPERATIONS. MESSICK && .HYDROLOGY...SMALL STREAMS WILL CONTINUE TO RUN HIGH FOR THE NEXT COUPLE OF DAYS. THE PORTNEUF RIVER AT POCATELLO IS EXPECTED TO CREST JUST BELOW FLOOD STAGE ON TUESDAY MORNING. THE COOLER WEATHER SHOULD HELP TO SLOW DOWN THE SNOWMELT AND BRING A REPRIEVE TO THE STREAMS. VALLE && .PIH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 9 PM MDT THIS EVENING IDZ020-021. &&
Hazardous weather outlook, Apr 18, 3:09 AM MDT, 18 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 309 AM MDT MON APR 18 2011 IDZ017>019-031-032-190915- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 309 AM MDT MON APR 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. IDZ020-021-190915- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- 309 AM MDT MON APR 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT STRONG WINDS ARE EXPECTED ACROSS THE SNAKE PLAIN WITH WINDSPEEDS OF 30 TO 35 MPH GUSTING TO NEAR 40 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY WINDS SHOULD CONTINUE TO BE STRONG THROUGH EARLY EVENING THEN SUBSIDE. STRONG WINDS MAY RESUME AGAIN ON TUESDAY MORNING AND LASTING UNTIL SUNSET. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. IDZ022>025-190915- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- 309 AM MDT MON APR 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY CONTINUED SNOWMELT AND HIGHER ELEVATION RAIN MAY BRING SMALL STREAMS AND RIVERS TO NEAR BANK FULL THROUGHOUT THE WEEK. LOCAL FLOODING MAY OCCUR. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 6:32 AM MDT | Lake Wind Advisory | PIH | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.